Alert archive / Arizona / Tornado Warnings in 2006
Tornado Warning 15, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this tornado warning at Oct 14, 2006, 7:19 AM MST for Coconino County, Arizona. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2006, 7:19 AM MST (14:19 UTC)
- Expired
- Oct 14, 2006, 7:45 AM MST
- In force
- 26 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 86 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 7:30 AM MST | TORNADO | 9 S Bellemont, AZ | 9 MILE DAMAGE PATH ENDING IN BELLEMONT. EXTENSIVE TREE DAMAGE IN NATIONAL FOREST. MAINLY F0...SOME F1 DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 2.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KFGZ 141420 TORFGZ AZC005-141445- /O.NEW.KFGZ.TO.W.0015.061014T1419Z-061014T1445Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 719 AM MST SAT OCT 14 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 745 AM MST * AT 713 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES WEST OF KACHINA VILLAGE...OR ABOUT 15 MILES NORTHWEST OF SEDONA...MOVING NORTHEAST AT 35 MPH. * THE TORNADO WILL BE NEAR... 5 MILES SOUTH OF BELLEMONT AT 735 AM MST THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3505 11205 3495 11190 3509 11168 3525 11190 $$ JJ
2 follow-up statements
000 WWUS55 KFGZ 141426 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 725 AM MST SAT OCT 14 2006 AZC005-141445- /O.CON.KFGZ.TO.W.0015.000000T0000Z-061014T1445Z/ COCONINO AZ- 725 AM MST SAT OCT 14 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM MST FOR SOUTH CENTRAL COCONINO COUNTY... AT 721 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES SOUTHWEST OF BELLEMONT...OR ABOUT 16 MILES WEST OF FLAGSTAFF...MOVING NORTHEAST AT 45 MPH. THE TORNADO WILL BE NEAR... BELLEMONT AND MILEPOST 185 ON I-40 BY 730 AM MST MILEPOST 190 ON I-40 BY 735 AM MST HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 3505 11205 3495 11190 3519 11169 3529 11186 $$ JJ
000 WWUS55 KFGZ 141448 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 745 AM MST SAT OCT 14 2006 AZC005-141455- /O.EXP.KFGZ.TO.W.0015.000000T0000Z-061014T1445Z/ COCONINO AZ- 745 AM MST SAT OCT 14 2006 ...THE TORNADO WARNING FOR SOUTH CENTRAL COCONINO COUNTY EXPIRES AT 745 AM MST... THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED...THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE AT 745 AM MST. RADAR INDICATES THAT THIS STORM IS STILL CAPABLE OF PRODUCING WINDS UP TO 50 MPH NEAR THE SAN FRANCISCO PEAKS. LAT...LON 3505 11205 3495 11190 3519 11169 3529 11186 $$ JJ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this tornado warning went out at Oct 14, 2:45 AM MST, 4 hours 34 minutes earlier.
Area forecast discussion, Oct 14, 2:45 AM MST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 AM MST SAT OCT 14 2006 .SYNOPSIS...LOW PRESSURE IN SOUTHERN CALIFORNIA WILL MOVE NORTHEAST TOWARDS ARIZONA THIS MORNING AND ACROSS THE STATE ON SUNDAY. EXPECT MOSTLY CLOUDY SKIES THIS MORNING...WITH WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DECREASE TONIGHT AND SUNDAY. AFTER A DRY DAY MONDAY...WINDS WILL INCREASE TUESDAY AND WEDNESDAY AS THE CHANCE FOR MORE SHOWERY PRECIPITATION RETURNS TO THE NORTHLAND. && .DISCUSSION...THE UPPER LEVEL LOW THAT HAS BEEN JUST OFF THE SOUTHERN CALIFORNIA COAST HAS BEGUN TO MOVE EASTWARD THIS MORNING ACROSS SOUTHERN CALIFORNIA. A STRONG IMPULSE IS CURRENTLY MOVING AROUND THE BASE OF THE TROUGH PER SUGGESTION OF THE GFS. SHOWERS HAVE BROKEN OUT IN THE DRY SLOT AND AC IS ALSO FILLING IN THE DRY SLOT. THINKING AT THIS TIME THAT THE RAINBAND OVER WESTERN SECTIONS OF THE STATE...COCONINO AND YAVAPAI COUNTY WILL DEVELOP STRONGER CONVECTION ALONG IT AS THIS SHORTWAVE FEATURES ROTATES NORTHEAST AROUND THE UPPER LEVEL LOW. THE TIMING OF THIS FEATURE WILL BE BETWEEN 12 AND 18Z FOR WESTERN SECTIONS WEST OF A KPGA TO KPHX LINE AND THEN DURING THE AFTERNOON TO THE EAST HOWEVER MUCH WEAKER. THE UPPER LOW WILL MOVE ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA ON SUNDAY. THE COLD POOL ALOFT ASSOCIATED WITH THE UPPER LOW WILL HELP DESTABILIZE THE ATMOSPHERE. NEARLY SATURATED PROFILES...WILL ALLOW FOR SCATTERED AFTERNOON CONVECTIVE ACTIVITY ON SUNDAY. SNOW LEVELS WILL HAVE LOWERED TO AROUND 8000 FEET DURING THE DAY...SO PLACE ABOVE 8000 FEET WILL SEE SNOW SHOWERS WITH LITTLE ACCUMULATION. ELEVATIONS BETWEEN 7000 TO 8000 FEET MAY EXPERIENCE SOME RAIN AND SNOW MIXED DURING THE MORNING AND AFTERNOON. THE LOW IS FORECAST TO PASS INTO NEW MEXICO SUNDAY EVENING WITH SHORTWAVE RIDGING AND DRYING CONDITIONS ACROSS NORTHERN ARIZONA. SEASONABLE TEMPERATURES AND DRY CONDITIONS WILL CONTINUE THROUGH TUESDAY. A WEATHER SYSTEM WILL DROP SOUTH THROUGH THE GREAT BASIN BY MID-WEEK NEXT WEEK. THIS SYSTEM WILL PUSH A COLD FRONT ACROSS NORTHERN ARIZONA WITH COOLER TEMPERATURES...BREEZY TO WINDY CONDITIONS AND A SLIGHT CHANCE OF SHOWERS THROUGH THURSDAY. TEMPERATURES ARE FORECAST TO WARM BACK TO SEASONAL VALUES BY NEXT WEEKEND UNDER HIGH PRESSURE. && .AVIATION...FOR THE 12Z PACKAGE...WIDESPREAD SHOWERS AND THUNDERSTORMS WITH CIGS 3-4K FT AGL WILL CONTINUE WEST OF A LINE FROM KPGA-KINW-KPAN THROUGH 18Z...THEN SHIFT SLOWLY EASTWARD DURING THE AFTERNOON. ISOLD STORMS WILL HAVE CIGS AS LOW AS 1K FT AGL...VSBY DOWN TO 1-2SM...ALONG WITH SMALL HAIL AND WIND GUSTS NEAR 30KT. ISOLD TO SCT -SHRA ARE EXPECTED TO CONTINUE FROM LATE SAT AFTN INTO THE OVERNIGHT HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. DL && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && TC/JJ
Hazardous weather outlook, Oct 14, 7:00 AM MST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST SAT OCT 14 2006 AZZ004>018-037>040-150700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST SAT OCT 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY WIDESPREAD RAIN SHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS MORNING OVER AREAS ALONG AND WEST OF A LINE EXTENDING FROM PAGE TO FLAGSTAFF TO PAYSON. LOCALIZED RAINFALL AMOUNTS OF 1 TO 1.5 INCHES CAN BE EXPECTED OVER COCONINO AND YAVAPAI COUNTIES. IN ADDITION A FEW OF THE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE AREA OF ACTIVITY CURRENTLY OVER YAVAPAI AND COCONINO COUNTIES WILL BEGIN TO SHIFT EAST THIS AFTERNOON AS THE LOW OVER SOUTHERN CALIFORNIA BEGINS TO MOVE NORTHEAST TOWARD ARIZONA. BY THIS AFTERNOON THE THREAT OF LOCALIZED HEAVY RAIN WILL HAVE DIMINISHED ...HOWEVER THERE WILL STILL BE AN ISOLATE THREAT THAT A FEW STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...MAINLY ALONG AND EAST OF A LINE EXTENDING FROM PAGE TO FLAGSTAFF TO PAYSON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 6:59 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 31 min |
| Oct 14, 7:57 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 33 min |
Nearby
Tornado Warnings in Arizona, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.